What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before the first event at Apr 1, 10:07 PM EST, 53 minutes earlier.
Area forecast discussion, Apr 1, 10:07 PM EST, 53 minutes before
Area Forecast Discussion
National Weather Service State College PA
1107 PM EDT Thu Apr 1 2021
.SYNOPSIS...
Winterlike conditions are in store for the start of April with
snow showers and cold, gusty winds adding to the unseasonable
chill. Temperatures will moderate into this weekend with dry
weather into Saturday. Much of central PA will remain mild on
Sunday, along with just a chance of a shower.
&&
.NEAR TERM /THROUGH FRIDAY/...
Sunset has helped to kill off many of the SHSN/SQ. The remaining
ones are all clustered along what appears to be a subtle upper
trough/vort max. Meso models push this stuff southward over the
next few hours and dwindle them. All seems well with the
forecast. Just made some tweaks to the sky cover and tried to
time the tapering SHSN.
Prev...
SHSN and SQ moving thru the area with less cellular look as the
stability of night/colling has begun. However, more organization
is seen with on main broken band of SHSN stretching from the nrn
mtns into wrn PA. Greater than freezing ground/road temps from
the modest warming/sun we got earlier today may drop quickly as
the snow drops onto the roads, and some heavier squalls are out
there. IR cloud top temps per IR sat are around -25C which
equates to >10kft today. So, some of these SHSN will be quite
intense, but also brief at most locations. Forecast rolling
along with few tweaks to be made.
Prev...
Cold air flooding southeastward as sharp 5h trough axis drops
ESE across the eastern GLAKS this afternoon and evening. Snow
showers most currently numerous over the Laurels and SC
Mountains, where it's warm enough thanks to downsloping for a
mix of graupel and rain. Very cold air aloft with -12C to -14C
850 mb air building in from the eastern GLAKS. Potential for
a squall or two to impact northern mountains late afternoon
into early evening as 5h trough axis and boundary dropping south
of Lake Ontario presently cross the northern half of central
PA. SNSQ parameter lights up as 5h trough axis swings through
late this afternoon and evening across the NC, NW and WC
mountains. Flash freezes will be the biggest concern in quick
heavier bursts of snow as highway pavement temps can easily
drop to or below freezing in squalls thanks to 850 mb temps
of -12 to -14C by 00z.
Favorable trajectory for lake/terrain enhanced snow showers
through this evening over the Allegheny Plateau, especially the
Laurel Highlands, before tapering off late tonight. There is
also some potential for locally heavy snow showers and/or brief
squalls or bursts of graupel.
&&
.SHORT TERM /FRIDAY NIGHT THROUGH 6 PM FRIDAY/...
Temperatures will recover slightly on Friday, as high pressure
and dry weather return. MaxT departures from climo Fri still running
15-20 degrees below climo.
&&
.LONG TERM /FRIDAY NIGHT THROUGH THURSDAY/...
A lingering very dry air mass and steep low-level lapse rates
Saturday afternoon could lower humidity values below those shown
by NBM guidance. Thus, we nudged dew points downward by 3-5
degrees area-wide. As for precipitation, we don't really see a
notable chance for showers until the middle of next week, when a
back-door type surface front, along with upper-level energy
perhaps approaching from the middle of the country, could
combine forces. Even then, uncertainty is high, and we've only
mentioned isolated-scattered coverage of showers.
In the temperature department, daily highs are expected to range
from the upper 50s over the northern mountains and the Allegheny
highlands, to the mid-upper 60s across the middle and lower
Susquehanna Valleys.
&&
.AVIATION /03Z FRIDAY THROUGH TUESDAY/...
General VFR conditions across most locations through the evening
with occasional dips to MVFR and brief IFR as the last in a wave
of snow showers moves through.
By midnight, the activity will have ended and conditions will
improve in all locations to VFR. A gusty northwest wind will
continue through this forecast period as skies become clear.
Outlook...
Sat-Tue...No sig wx expected.
&&
.CLIMATE...
Record low of 18F (2011) in jeopardy at Bradford on Friday,
April 2.
For March 2021, Harrisburg and Williamsport are projected to
rank in the top 25 warmest on record. With the rainfall expected
in the next 24 hours, precipitation for the month will be close
to average. Another callout is the below average snowfall with
2021 currently only 1 of 4 years (2012, 2010, 2000) with no
measurable snowfall at Harrisburg.
&&
.CTP WATCHES/WARNINGS/ADVISORIES...
None.
&&
SYNOPSIS...DeVoir/Dangelo/RXR
NEAR TERM...DeVoir/Dangelo/RXR
SHORT TERM...DeVoir/Steinbugl/RXR
LONG TERM...Jurewicz/Colbert
AVIATION...Tyburski
CLIMATE...
Hazardous weather outlook, Apr 1, 9:33 PM EST, 1 hour 27 minutes before
Hazardous Weather Outlook
National Weather Service State College PA
1033 PM EDT Thu Apr 1 2021
PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-049>053-
056>059-063>066-030245-
Warren-McKean-Potter-Elk-Cameron-Northern Clinton-Clearfield-
Northern Centre-Southern Centre-Cambria-Blair-Huntingdon-Mifflin-
Juniata-Somerset-Bedford-Fulton-Franklin-Tioga-Northern Lycoming-
Sullivan-Southern Clinton-Southern Lycoming-Union-Snyder-Montour-
Northumberland-Columbia-Perry-Dauphin-Schuylkill-Lebanon-Cumberland-
Adams-York-Lancaster-
1033 PM EDT Thu Apr 1 2021
This Hazardous Weather Outlook is for central Pennsylvania.
.DAY ONE...Tonight.
The probability for widespread hazardous weather is low.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
The probability for widespread hazardous weather is low.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
In the hours before
Special weather statement, Apr 1, 6:56 PM EST, 4 hours 4 minutes before
Special Weather Statement
National Weather Service State College PA
756 PM EDT Thu Apr 1 2021
PAZ017-020100-
Clearfield PA-
756 PM EDT Thu Apr 1 2021
...A SNOW SQUALL WILL AFFECT PARTS OF CLEARFIELD COUNTY...
HAZARDS... A snow squall accompanied by winds of up to 30 MPH which
can rapidly reduce visibility to less than a quarter of a mile.
LOCATION AND MOVEMENT... At 754 PM EDT, a snow squall was over
DuBois moving southeast at 25 MPH.
LOCATIONS IMPACTED INCLUDE...
DuBois, Clearfield, Sandy, Woodland, Curwensville, Rockton, Lecontes
Mills, S.B. Elliot State Park, Falls Creek, Grampian, Treasure Lake,
Clearfield-Lawrence Airport and Penn State Dubois.
For those driving on Interstate 80, this includes areas between the
Dubois and Kylertown exits, specifically from mile markers 97 to 126.
SAFETY INFO...
Warm road temperatures may initially melt snow, but cold air
temperature and snow continuing to fall could lead to icy roads.
This is known as a flash freeze. This can lead to widespread
accidents.. Please use extreme caution, especially on bridges,
overpasses and around curves. Allow plenty of stopping distance and
avoid braking suddenly.
Conditions can deteriorate rapidly in winter weather situations. Be
prepared for snow or ice covered roads. Slow down and allow extra
time to reach your destination.
&&
LAT...LON 4118 7878 4120 7875 4120 7870 4121 7866
4109 7824 4086 7838 4094 7870 4103 7881
4114 7880
TIME...MOT...LOC 2354Z 313DEG 23KT 4111 7873
DangeloSpecial weather statement, Apr 1, 7:43 PM EST, 3 hours 17 minutes before
Special Weather Statement
National Weather Service State College PA
843 PM EDT Thu Apr 1 2021
PAZ012-017>019-045-020145-
Northern Centre PA-Southern Clinton PA-Northern Clinton PA-
Clearfield PA-Southern Centre PA-
843 PM EDT Thu Apr 1 2021
...A SNOW SQUALL WILL AFFECT PARTS OF CENTRE...CLINTON...AND
CLEARFIELD COUNTIES...
HAZARDS...A snow squall accompanied by winds of up to 30 MPH which
can rapidly reduce visibility to less than a quarter of a mile.
LOCATION AND MOVEMENT...At 840 PM EDT, a snow squall was along a line
extending from near Westport to near Karthaus and moving southeast at
25 MPH.
LOCATIONS IMPACTED INCLUDE...
Bellefonte, Lamar, Zion, Mill Hall, Milesburg, Karthaus, Snow Shoe,
Clarence, Moshannon, and Howard.
For those driving on Interstate 80, this includes areas between the
Kylertown and Loganton exits, specifically from mile markers 133 to
179.
This also includes Interstate 99 from mile markers 79 to 85 near
Bellefonte.
SAFETY INFO...
Use extra caution if you must travel into or through this squall.
Rapid changes in visibility and potentially slick roads are likely to
lead to accidents. Consider delaying travel until this squall passes
your location.
Conditions can deteriorate rapidly in winter weather situations. Be
prepared for snow or ice covered roads. Slow down and allow extra
time to reach your destination.
&&
LAT...LON 4095 7724 4094 7726 4085 7794 4106 7830
4132 7780
TIME...MOT...LOC 0040Z 318DEG 21KT 4125 7784 4107 7819
DangeloSpecial weather statement, Apr 1, 7:51 PM EST, 3 hours 9 minutes before
Special Weather Statement
National Weather Service State College PA
851 PM EDT Thu Apr 1 2021
PAZ024-033-020145-
Somerset PA-Cambria PA-
851 PM EDT Thu Apr 1 2021
...A SNOW SQUALL WILL AFFECT MUCH OF SOMERSET AND CAMBRIA COUNTIES...
HAZARDS...A snow squall accompanied by winds of up to 30 MPH which
can rapidly reduce visibility to less than a quarter of a mile.
LOCATION AND MOVEMENT...At 845 PM EDT, a snow squall was along a
line extending from near Northern Cambria to near Ligonier to near
Seven Springs and moving east at 20 MPH.
LOCATIONS IMPACTED INCLUDE...
Johnstown, Somerset, Westmont, Windber, Ebensburg, Nanty-Glo,
Portage, Northern Cambria, Geistown, Southmont, Meyersdale, Berlin,
Patton, Cresson, Gallitzin, Friedens, Vinco, Loretto and Boswell.
This includes the Pennsylvania Turnpike from mile markers 101 to 125
in Somerset County.
This also includes the following highways...
Route 22 from the Indiana County line to near Gallitzin.
Route 30 from west of Jennerstown to Indian Lake.
Route 219 from the Maryland border to Northern Cambria.
SAFETY INFO...
Use extra caution if you must travel into or through this squall.
Rapid changes in visibility and potentially slick roads are likely to
lead to accidents. Consider delaying travel until this squall passes
your location.
Conditions can deteriorate rapidly in winter weather situations. Be
prepared for snow or ice covered roads. Slow down and allow extra
time to reach your destination.
&&
LAT...LON 3972 7939 3973 7940 3978 7939 3978 7935
3985 7942 3990 7940 4009 7926 4012 7917
4036 7900 4069 7882 4057 7847 4051 7854
4037 7856 4031 7864 4008 7873 4006 7876
3972 7894
TIME...MOT...LOC 0046Z 289DEG 18KT 4069 7883 4022 7916 3990 7945
DangeloSpecial weather statement, Apr 1, 8:26 PM EST, 2 hours 34 minutes before
Special Weather Statement
National Weather Service State College PA
926 PM EDT Thu Apr 1 2021
PAZ025-026-020145-
Blair PA-Huntingdon PA-
926 PM EDT Thu Apr 1 2021
...A SNOW SQUALL WILL AFFECT PARTS OF BLAIR AND HUNTINGDON
COUNTIES...
HAZARDS...A snow squall accompanied by winds of up to 30 MPH which
can rapidly reduce visibility to less than a quarter of a mile.
LOCATION AND MOVEMENT...At 925 PM EDT, a snow squall was over Tipton,
or near Tyrone moving east at 55 MPH.
LOCATIONS IMPACTED INCLUDE...
Tyrone, Bellwood, Tipton, Spruce Creek, Petersburg, Alexandria and
Delgrosso's Amusement Park.
This includes Interstate 99 from mile markers 37 to 48, roughly
between the Bellwood and Tyrone exits.
SAFETY INFO...
Use extra caution if you must travel into or through this squall.
Rapid changes in visibility and potentially slick roads are likely to
lead to accidents. Consider delaying travel until this squall passes
your location.
Conditions can deteriorate rapidly in winter weather situations. Be
prepared for snow or ice covered roads. Slow down and allow extra
time to reach your destination.
&&
LAT...LON 4058 7845 4071 7835 4062 7799 4044 7805
TIME...MOT...LOC 0125Z 289DEG 49KT 4061 7829
Dangelo
Special weather statement, Apr 1, 9:02 PM EST, 1 hour 58 minutes before
Special Weather Statement
National Weather Service State College PA
1002 PM EDT Thu Apr 1 2021
PAZ012-019-045-020245-
Southern Clinton PA-Northern Clinton PA-Southern Centre PA-
1002 PM EDT Thu Apr 1 2021
...A SNOW SQUALL WILL AFFECT SOUTHERN CLINTON AND EASTERN CENTRE
COUNTIES...
HAZARDS...A snow squall which can rapidly reduce visibility to less
than a quarter of a mile.
LOCATION AND MOVEMENT...At 1000 PM EDT, a snow squall was over
Castanea, or near Lock Haven moving southeast at 25 MPH.
For those driving on Interstate 80, this includes areas between the
Bellefonte and Jersey Shore exits, specifically from mile markers 164
to 189.
SAFETY INFO...
Use extra caution if you must travel into or through this squall.
Rapid changes in visibility and potentially slick roads are likely to
lead to accidents. Consider delaying travel until this squall passes
your location.
Conditions can deteriorate rapidly in winter weather situations. Be
prepared for snow or ice covered roads. Slow down and allow extra
time to reach your destination.
&&
LAT...LON 4103 7720 4094 7725 4092 7765 4106 7768
4109 7762 4111 7769 4113 7769 4117 7731
TIME...MOT...LOC 0201Z 330DEG 22KT 4112 7739
DangeloSpecial weather statement, Apr 1, 9:08 PM EST, 1 hour 52 minutes before
Special Weather Statement
National Weather Service State College PA
1008 PM EDT Thu Apr 1 2021
PAZ025-020230-
Blair PA-
1008 PM EDT Thu Apr 1 2021
...A SNOW SQUALL WILL AFFECT CENTRAL BLAIR COUNTY...
HAZARDS...A snow squall which can rapidly reduce visibility to less
than a quarter of a mile.
LOCATION AND MOVEMENT...At 1005 PM EDT, a snow squall was near
Bellwood, or near Altoona moving southeast at 30 MPH.
This includes Interstate 99 from mile markers 25 to 41 roughly from
Bellwood to Hollidaysburg.
This also includes Route 22 from Hollidaysburg to Canoe Creek State
Park.
SAFETY INFO...
Use extra caution if you must travel into or through this squall.
Rapid changes in visibility and potentially slick roads are likely to
lead to accidents. Consider delaying travel until this squall passes
your location.
Conditions can deteriorate rapidly in winter weather situations. Be
prepared for snow or ice covered roads. Slow down and allow extra
time to reach your destination.
&&
LAT...LON 4056 7847 4064 7833 4048 7824 4038 7845
TIME...MOT...LOC 0205Z 329DEG 28KT 4055 7834
Dangelo